MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 ECHELON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5091-150
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis as found condition (condition of returned device): the echelon-10 micro catheter was returned for analysis within a shipping box and within a sealed biohazard pouch.The stryker guidewire used during the event was not returned.Visual inspection/damage location details: the echelon-10 total length was measured to be ~155.1cm.The echelon-10 useable length was measured to be ~147.2cm which is within specification.Upon visual examination, no issues were found with the echelon-10 hub.The catheter body was found to be damaged at ~2.5cm from proximal end.The distal tip was found to be damaged.The distal tip appeared to have been shaped.No other anomalies were observed.Testing/analysis (including sem reports): the echelon-10 micro catheter was flushed; water exited from the distal tip and puncture at proximal end of distal marker band.One in house silverspeed-14 guidewire was able to pass through the echelon-10 micro catheter hub and subsequently through the inner lumen; however, guidewire exited puncture.The damages appeared to be consistent with tip shaping conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter resistance¿ was confirmed.It is likely the damages (puncture) found with the returned echelon-10 micro catheter distal tip may have contributed to the reported resistance.The damages appeared to be consistent with tip shaping.Possible contributing factors to ¿catheter resistance¿ include failure to prepare the ancillary devices prior to use, and insufficient catheter flush.Per an online source the stryker synchro-14 guidewire has an od (outer diameter) of 0.014¿.Per the product labeling, the echelon-10 micro catheter is compatible for use with guidewires with a maximum od of 0.014¿.The echelon-10 micro catheter has a labeled inner diameter (id) of 0.017".Therefore, the stryker synchro-14 was found to be compatible with the echelon-10 micro catheter and can be ruled out as a potential cause.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the echelon catheter encountered resistance with a stryker coil.The patient was undergoing aneurysm coil embolization.The accessed vessel was the right femoral artery with a diameter of 4.7 mm.It was noted the patient's vessel tortuosity was moderate.It was reported that the 6f-guide catheter was guided to the horizontal segment of the left petrous segment of the internal carotid artery with the assistance of a 0.035in guidewire.The best working angle was selected, and the microcatheter 105-5091-150 was guided into the aneurysm body with the assistance of a micro-guidewire synchro under the roadmap.The micro-guidewire was withdrawn, and the aneurysm was filled with the target2/3 coil, but it was found that it could not be filled.The surgeon suspected that it was a problem with the microcatheter.So, a new microcatheter was unpacked, and the coil was successfully filled.Transcatheter angiography showed that most of the aneurysm was embolized at raymond iii level, the coil was well positioned, the parent artery was unobstructed, and no obvious abnormalities were found in the distal blood vessel.Xper-ct showed no obvious bleeding, and the operation was completed.The right femoral artery puncture was blocked by an occluded and the compressor was used to stop the bleeding.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.Ancillary devices include a 6f terumo puncture sheath, 6f guide catheter likai, stryker synchro 0.014 in 2 m guidewire, stryker spring coil (b)(6).Additional information received that the cause of the resistance was not determined.The resistance was located in the proximal end of catheter.

Brand Name
ECHELON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21152591
Report Number2029214-2025-00130
Device Sequence Number21141274
Product Code KRA
UDI-Device Identifier00847536005969
UDI-Public00847536005969
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2024
Device Model Number105-5091-150
Device Catalogue Number105-5091-150
Device Lot NumberB489208
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2025
Initial Report FDA Received Date01/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age73 YR
Patient SexFemale